Alert archive / California / Winter Weather Advisories in 2010
Winter Weather Advisory 21, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Dec 16, 2010, 3:09 PM PST. It took effect at Dec 17, 2010, 4:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2010, 3:09 PM PST (23:09 UTC)
- In effect from
- Dec 17, 2010, 4:00 PM PST
- Expired
- Dec 18, 2010, 3:31 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
288 WWUS46 KEKA 162309 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 309 PM PST THU DEC 16 2010 CAZ004-170715- /O.NEW.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/ UPPER TRINITY RIVER- 309 PM PST THU DEC 16 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST SATURDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST SATURDAY. * SNOW LEVELS AROUND 2500 FEET FRIDAY AFTERNOON WILL INCREASE TO 4000 FEET OVERNIGHT. ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4500 FEET BY EARLY SATURDAY MORNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427- 7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
868 WWUS46 KEKA 171135 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 335 AM PST FRI DEC 17 2010 CAZ004-171945- /O.CON.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/ UPPER TRINITY RIVER- 335 AM PST FRI DEC 17 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM SATURDAY ABOVE 4500 FEET... A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SATURDAY. * SNOW LEVELS AROUND 2000 FEET FRIDAY WILL RISE TO AROUND 4000 FEET OVERNIGHT. ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 4500 FEET BY EARLY SATURDAY MORNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
529 WWUS46 KEKA 171930 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1130 AM PST FRI DEC 17 2010 CAZ004-180330- /O.CON.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/ UPPER TRINITY RIVER- 1130 AM PST FRI DEC 17 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SATURDAY ABOVE 4500 FEET... A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SATURDAY. * SNOW LEVELS AROUND 2000 FEET TODAY WILL RISE TO AROUND 4000 FEET OVERNIGHT. ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4500 FEET BY EARLY SATURDAY MORNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL LING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
181 WWUS46 KEKA 172332 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 332 PM PST FRI DEC 17 2010 CAZ004-181200- /O.CON.KEKA.WW.Y.0021.101218T0000Z-101218T1400Z/ UPPER TRINITY RIVER- 332 PM PST FRI DEC 17 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY ABOVE 4500 FEET... A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY. * SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4500 FEET BY EARLY SATURDAY MORNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL LING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
560 WWUS46 KEKA 181131 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 331 AM PST SAT DEC 18 2010 ...SNOW CONTINUES TO FALL ACROSS THE MOUNTAINS... .SNOW LEVELS WILL RISE TODAY IN THE WAKE OF A WARM FRONT TO NEAR 4000 FEET THEN FALL AGAIN TONIGHT INTO TOMORROW TO AS LOW AS 2500 FEET. CAZ004-190015- /O.CAN.KEKA.WW.Y.0021.000000T0000Z-101218T1400Z/ /O.NEW.KEKA.WW.Y.0022.101218T1200Z-101220T0600Z/ UPPER TRINITY RIVER- 331 AM PST SAT DEC 18 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST SUNDAY. * SNOW ACCUMULATIONS OF UP TO 10 INCHES IS EXPECTED ABOVE 3000 FEET BY SUNDAY NIGHT. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL LING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ003-190015- /O.NEW.KEKA.WW.Y.0022.101218T1200Z-101220T0600Z/ NORTH COAST INTERIOR- 331 AM PST SAT DEC 18 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM SUNDAY. * SNOW ACCUMULATIONS OF UP TO 7 INCHES IS EXPECTED ABOVE 3000 FEET BY SUNDAY NIGHT. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVEL LING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Dec 16, 3:08 PM PST, 1 minute earlier.
Area forecast discussion, Dec 16, 3:08 PM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 308 PM PST THU DEC 16 2010 .SYNOPSIS...CLOUDS WILL BEGIN TO FILTER OVER NORTHWEST CALIFORNIA THIS EVENING WITH A THREAT OF RAIN BEGINNING OVERNIGHT. RAIN AND HIGHER ELEVATION SNOW WILL DOMINATE THE REGION OVER THE WEEKEND. && .DISCUSSION...UPPER LEVEL LOW OVER THE NE PAC WILL RESULT IN A SERIES OF STORMS MOVING ACROSS THE REGION THROUGH THE FCST. PRECIP CHCS WILL BEGIN LATE TONIGHT ACROSS SRN MENDO COUNTY OVERNIGHT AND EXPAND TO THE N THROUGH THE DAY FRI AS A WARM FRONT MOVES N. S WINDS WILL PEAK LATE FRI AS A COLD FRONT APPROACHES THE COAST WITH PERIODS OF MDT PRECIP EXPECTED IN THE VICINITY OF THE BOUNDARY. SNOW LEVELS WILL BEGIN AROUND 2500-3000 FT FRI AFTERNOON AND INCREASE TO 4KFT OVERNIGHT INTO SAT MORNING. ELECTED TO ISSUE A WINTER WX ADVISORY AS SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4500 FT. PRECIP WILL DIMINISH BRIEFLY SAT MORNING BEFORE ANOTHER SHORT WAVE ROTATES AROUND THE PARENT LOW WITH ANOTHER ROUND OF MDT PRECIP EXPECTED SAT NIGHT INTO SUN. SNOW LEVELS WILL REMAIN AROUND 3000 FEET NEAR THE ORCA BORDER TO 4000 FEET OVER MENDOCINO COUNTY SAT INTO SUN BEFORE DROPPING TO AROUND 2500-3000 FT SUN NIGHT INTO MON. PRECIP TOTALS FROM FRI THROUGH SUN ACROSS THE REGION WILL GENERALLY RANGE FROM 2-4 INCHES WITH ISOLATED TOTALS OF 6 TO 8 INCHES POSSIBLE IN THE MOST PRONE OROGRAPHICALLY ENHANCED AREAS. ALTHOUGH UNCERTAINTY REMAINS REGARDING PRECIP AMOUNTS...MODELS ARE IN FAIR AGREEMENT MAINTAINING THE LONG WAVE TROUGH OVER THE NE PAC. THIS WILL RESULT IN THE POTENTIAL FOR ADDITIONAL HEAVY RAINS CONTINUING THROUGH NEXT WEEK. && .AVIATION...VFR CONDITIONS WILL CONTINUE ALONG THE COAST THIS EVENING UNDER LIGHT WINDS. INLAND VALLEYS WILL BE DIFFERENT. TRAPPED MOISTURE ALONG WITH A COLD AIR MASS WILL ALLOW STRATUS/FOG TO DEVELOP IN THE INLAND VALLEYS SHORTLY AFTER SUNSET. IFR DUE TO CEILINGS AND VISIBILITIES IS EXPECTED WITH LOCAL LIFR. STROZ && .MARINE...WEAK HIGH PRESSURE WILL PRODUCE LIGHT TO MODERATE WINDS OVERNIGHT WITH SEAS BELOW 8 FT. SOUTH WINDS WILL INCREASE FRIDAY AS A FRONT APPROACHES THE WATERS. GALE WARNINGS REMAIN UP FOR THE OUTER WATERS FRIDAY FOR GALE FORCE GUSTS. THE GUSTS COULD BRIEFLY REACH 45 KT AS THE FRONT MOVES THROUGH FRIDAY EVENING. WIND WAVES COULD ALSO BUILD TO 15 FT DURING THIS TIME PERIOD. MOST OF THE MODELS BACKED OFF THE WINDS AT THE SURFACE BY ABOUT 5 KT. HOWEVER, WINDS JUST OFF THE SURFACE REMAIN 40-50 KT. FEEL THAT SOME OF THESE WINDS WILL MIX DOWN AND CREATE HIGHER GUSTS BUT SUSTAINED WINDS WILL NOT BE AS HIGH AS FORECAST, SO LOWERED THE SUSTAINED WINDS TO REFLECT THIS. AS A RESULT, THIS MEANS THE GALE FORCE GUSTS MAY START A FEW HOURS LATER THAN FORECAST AND THE TIMING OF THE GALE WATCHES FOR THE INNER WATERS COMES INTO QUESTION. BELIEVE GALE FORCE GUSTS ARE PROBABLE FRIDAY EVENING, BUT GIVEN THE SUBSTANTIAL WIND DIFFERENCES BETWEEN THE FORECASTS FELT IT WAS BEST TO LEAVE THE WATCHES AND WARNINGS UNCHANGED AND LET THE NIGHT CREW TAKE A FINAL LOOK AT THINGS. WINDS WILL SHIFT TO THE SOUTHWEST AND DIMINISH BEHIND THE FRONT, HOWEVER SEAS WILL REMAIN HIGH AS A WEST SWELL BUILDS TO NEAR 12 FT BY SUNDAY. WINDS AND SEAS WILL PICK UP AGAIN NEXT WEEK AS ANOTHER STORM APPROACHES. HOWEVER, MODEL UNCERTAINTY AT THIS TIME IS VERY HIGH. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 PM FRI TO 6 AM SAT ABOVE 4500 FEET FOR CAZ004. GALE WATCH FROM FRI AFTERNOON THROUGH LATE FRI NIGHT FOR PZZ450-455. GALE WARNING FROM 9 AM FRI TO 3 AM PST SAT FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 16, 5:00 AM PST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 500 AM PST THU DEC 16 2010 CAZ001>004-076-171300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 500 AM PST THU DEC 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SIGNIFICANT PATTERN SHIFT WILL BEGIN TO AFFECT THE REGION LATE THURSDAY NIGHT INTO FRIDAY. A SERIES OF STORM SYSTEMS WILL BRING LARGE RAINFALL TOTALS TO NORTHWEST CALIFORNIA...WITH SNOW AT THE HIGHER ELEVATIONS THROUGH SUNDAY. ADDITIONAL STORMS MAY BRING MORE RAIN TO THE AREA STARTING LATE MONDAY INTO TUESDAY. THESE STORMS HAVE THE POTENTIAL TO CREATE NOTABLE TRAVEL HAZARDS THROUGH THE WEEKEND AND INTO CHRISTMAS WEEK. PERIODS OF HEAVY RAIN MAY CAUSE FLOODING OF SMALL STREAMS AND PONDING WATER ON ROADWAYS...AND ROCK SLIDES IN AREAS OF STEEP TERRAIN. SNOWFALL MAY AFFECT THE MOUNTAIN PASSES SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:58 AM PST | Gale Watch | EKA | 24 hr | |
| Dec 16, 2:58 AM PST | Gale Warning | EKA | 48 hr | |
| Dec 16, 8:49 AM PST | Small Craft Advisory | EKA | 6 hr |
Nearby
Winter Weather Advisories in California, 2010Every winter weather advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.